October  2017, 37(10): 5211-5252. doi: 10.3934/dcds.2017226

Initial Pointwise Bounds and Blow-up for Parabolic Choquard-Pekar Inequalities

Mathematics Department, Texas A & M University, College Station, TX 77843-3368, USA

Received  December 2016 Revised  May 2017 Published  June 2017

We study the behavior as
$t \to 0^+$
of nonnegative functions
$u\in {{C}^{2,1}}({{\mathbb{R}}^{n}}\times (0,1))\cap {{L}^{\lambda }}({{\mathbb{R}}^{n}}\times (0,1)),\ \ n\ge 1,\ \ \ \ \ \ \ \ \ \ \ \ \left( 0.1 \right)$
satisfying the parabolic Choquard-Pekar type inequalities
$0\le {{u}_{t}}-\Delta u\le ({{\Phi }^{\alpha /n}}*{{u}^{\lambda }}){{u}^{\sigma }}\ \ \text{ in }{{B}_{1}}\ (0)\times (0,1)\ \ \ \ \ \ \ \ \ \ \left( 0.2 \right)$
where
$α∈(0, n+2)$
,
$λ>0$
, and
$σ≥0$
are constants,
$Φ$
is the heat kernel, and
$*$
is the convolution operation in
$\mathbb{R}^n× (0, 1)$
. We provide optimal conditions on
$α, λ$
, and
$σ$
such that nonnegative solutions
$u$
of (0.1), (0.2) satisfy pointwise bounds in compact subsets of
$B_1(0)$
as
$t \to0^+$
. We obtain similar results for nonnegative solutions of (0.1), (0.2) when
$Φ^{α/n}$
in (0.2) is replaced with the fundamental solution
$Φ_α$
of the fractional heat operator
$(\frac{\partial}{\partial t}-Δ)^{α/2}$
.
Citation: Steven D. Taliaferro. Initial Pointwise Bounds and Blow-up for Parabolic Choquard-Pekar Inequalities. Discrete & Continuous Dynamical Systems - A, 2017, 37 (10) : 5211-5252. doi: 10.3934/dcds.2017226
References:
[1]

H. Chen and F. Zhou, Classification of isolated singularities of positive solutions for Choquard equations, J. Differential Equations, 261 (2016), 6668-6698, arXiv: 1512.03181. doi: 10.1016/j.jde.2016.08.047. Google Scholar

[2]

J. T. Devreese and A. S. Alexandrov, Advances in Polaron Physics Springer Series in Solid-State Sciences, vol. 159, Springer, 2010.Google Scholar

[3] M. Ghergu and S. D. Taliaferro, Isolated Singularities in Partial Differential Inequalities, Cambridge University Press, 2016. doi: 10.1017/CBO9781316481363. Google Scholar
[4]

M. Ghergu and S. D. Taliaferro, Pointwise bounds and blow-up for Choquard-Pekar inequalities at an isolated singularity, J. Differential Equations, 261 (2016), 189-217. doi: 10.1016/j.jde.2016.03.004. Google Scholar

[5]

K. R. W. Jones, Newtonian quantum gravity, Australian Journal of Physics, 48 (1995), 1055-1082. doi: 10.1071/PH951055. Google Scholar

[6]

E. H. Lieb, Existence and uniqueness of the minimizing solution of Choquard's nonlinear equation, Studies in Appl. Math., 57 (1976/77), 93-105. Google Scholar

[7]

P.-L. Lions, The Choquard equation and related questions, Nonlinear Anal., 4 (1980), 1063-1072. doi: 10.1016/0362-546X(80)90016-4. Google Scholar

[8]

P.-L. Lions, The concentration-compactness principle in the calculus of variations. The locally compact case.Ⅰ, Ann. Inst. H. Poincaré Anal. Non Linéaire, 1 (1984), 109-145. doi: 10.1016/S0294-1449(16)30428-0. Google Scholar

[9]

C. MaW. Chen and C. Li, Regularity of solutions for an integral system of Wolff type, Adv. Math., 226 (2011), 2676-2699. doi: 10.1016/j.aim.2010.07.020. Google Scholar

[10]

L. Ma and L. Zhao, Classification of positive solitary solutions of the nonlinear Choquard equation, Arch. Ration. Mech. Anal., 195 (2010), 455-467. doi: 10.1007/s00205-008-0208-3. Google Scholar

[11]

M. Melgaard and F. Zongo, Multiple solutions of the quasirelativistic Choquard equation, J. Math. Phys., 53 (2012), 033709, 12pp. doi: 10.1063/1.3695991. Google Scholar

[12]

I. M. MorozR. Penrose and P. Tod, Spherically-symmetric solutions of the SchrödingerNewton equations, Classical Quantum Gravity, 15 (1998), 2733-2742. doi: 10.1088/0264-9381/15/9/019. Google Scholar

[13]

V. Moroz and J. Van Schaftingen, Groundstates of nonlinear Choquard equations: Existence, qualitative properties and decay asymptotics, J. Funct. Anal., 265 (2013), 153-184. doi: 10.1016/j.jfa.2013.04.007. Google Scholar

[14]

V. Moroz and J. Van Schaftingen, Nonexistence and optimal decay of supersolutions to Choquard equations in exterior domains, J. Differential Equations, 254 (2013), 3089-3145. doi: 10.1016/j.jde.2012.12.019. Google Scholar

[15]

V. Moroz and J. Van Schaftingen, Semi-classical states for the Choquard equation, Calc. Var. Partial Differential Equations, 52 (2015), 199-235. doi: 10.1007/s00526-014-0709-x. Google Scholar

[16] S. Pekar, Untersuchung über die Elektronentheorie der Kristalle, Akademie Verlag, Berlin, 1954. Google Scholar
[17] P. Quittner and P. Souplet, Superlinear Parabolic Problems, Blow-up, Global Existence and Steady States, Birkhauser, Basel, 2007. Google Scholar
[18] S. G. Samko, Hypersingular Integrals and Their Applications, Taylor and Francis, London, 2002. Google Scholar
[19]

S. D. Taliaferro, Initial blow-up of solutions of semilinear parabolic inequalities, J. Differential Equations, 250 (2011), 892-928. doi: 10.1016/j.jde.2010.07.033. Google Scholar

[20]

J. Wei and M. Winter, Strongly interacting bumps for the Schrödinger-Newton equations, J. Math. Phys., 50 (2009), 012905, 22pp. doi: 10.1063/1.3060169. Google Scholar

[21]

R. ZhuoW. ChenX. Cui and Z. Yuan, Symmetry and non-existence of solutions for a nonlinear system involving the fractional Laplacian, Discrete Contin. Dyn. Syst., 36 (2016), 1125-1141. doi: 10.3934/dcds.2016.36.1125. Google Scholar

show all references

References:
[1]

H. Chen and F. Zhou, Classification of isolated singularities of positive solutions for Choquard equations, J. Differential Equations, 261 (2016), 6668-6698, arXiv: 1512.03181. doi: 10.1016/j.jde.2016.08.047. Google Scholar

[2]

J. T. Devreese and A. S. Alexandrov, Advances in Polaron Physics Springer Series in Solid-State Sciences, vol. 159, Springer, 2010.Google Scholar

[3] M. Ghergu and S. D. Taliaferro, Isolated Singularities in Partial Differential Inequalities, Cambridge University Press, 2016. doi: 10.1017/CBO9781316481363. Google Scholar
[4]

M. Ghergu and S. D. Taliaferro, Pointwise bounds and blow-up for Choquard-Pekar inequalities at an isolated singularity, J. Differential Equations, 261 (2016), 189-217. doi: 10.1016/j.jde.2016.03.004. Google Scholar

[5]

K. R. W. Jones, Newtonian quantum gravity, Australian Journal of Physics, 48 (1995), 1055-1082. doi: 10.1071/PH951055. Google Scholar

[6]

E. H. Lieb, Existence and uniqueness of the minimizing solution of Choquard's nonlinear equation, Studies in Appl. Math., 57 (1976/77), 93-105. Google Scholar

[7]

P.-L. Lions, The Choquard equation and related questions, Nonlinear Anal., 4 (1980), 1063-1072. doi: 10.1016/0362-546X(80)90016-4. Google Scholar

[8]

P.-L. Lions, The concentration-compactness principle in the calculus of variations. The locally compact case.Ⅰ, Ann. Inst. H. Poincaré Anal. Non Linéaire, 1 (1984), 109-145. doi: 10.1016/S0294-1449(16)30428-0. Google Scholar

[9]

C. MaW. Chen and C. Li, Regularity of solutions for an integral system of Wolff type, Adv. Math., 226 (2011), 2676-2699. doi: 10.1016/j.aim.2010.07.020. Google Scholar

[10]

L. Ma and L. Zhao, Classification of positive solitary solutions of the nonlinear Choquard equation, Arch. Ration. Mech. Anal., 195 (2010), 455-467. doi: 10.1007/s00205-008-0208-3. Google Scholar

[11]

M. Melgaard and F. Zongo, Multiple solutions of the quasirelativistic Choquard equation, J. Math. Phys., 53 (2012), 033709, 12pp. doi: 10.1063/1.3695991. Google Scholar

[12]

I. M. MorozR. Penrose and P. Tod, Spherically-symmetric solutions of the SchrödingerNewton equations, Classical Quantum Gravity, 15 (1998), 2733-2742. doi: 10.1088/0264-9381/15/9/019. Google Scholar

[13]

V. Moroz and J. Van Schaftingen, Groundstates of nonlinear Choquard equations: Existence, qualitative properties and decay asymptotics, J. Funct. Anal., 265 (2013), 153-184. doi: 10.1016/j.jfa.2013.04.007. Google Scholar

[14]

V. Moroz and J. Van Schaftingen, Nonexistence and optimal decay of supersolutions to Choquard equations in exterior domains, J. Differential Equations, 254 (2013), 3089-3145. doi: 10.1016/j.jde.2012.12.019. Google Scholar

[15]

V. Moroz and J. Van Schaftingen, Semi-classical states for the Choquard equation, Calc. Var. Partial Differential Equations, 52 (2015), 199-235. doi: 10.1007/s00526-014-0709-x. Google Scholar

[16] S. Pekar, Untersuchung über die Elektronentheorie der Kristalle, Akademie Verlag, Berlin, 1954. Google Scholar
[17] P. Quittner and P. Souplet, Superlinear Parabolic Problems, Blow-up, Global Existence and Steady States, Birkhauser, Basel, 2007. Google Scholar
[18] S. G. Samko, Hypersingular Integrals and Their Applications, Taylor and Francis, London, 2002. Google Scholar
[19]

S. D. Taliaferro, Initial blow-up of solutions of semilinear parabolic inequalities, J. Differential Equations, 250 (2011), 892-928. doi: 10.1016/j.jde.2010.07.033. Google Scholar

[20]

J. Wei and M. Winter, Strongly interacting bumps for the Schrödinger-Newton equations, J. Math. Phys., 50 (2009), 012905, 22pp. doi: 10.1063/1.3060169. Google Scholar

[21]

R. ZhuoW. ChenX. Cui and Z. Yuan, Symmetry and non-existence of solutions for a nonlinear system involving the fractional Laplacian, Discrete Contin. Dyn. Syst., 36 (2016), 1125-1141. doi: 10.3934/dcds.2016.36.1125. Google Scholar

Figure 1.  Case $\alpha\in (2,n+2)$
Figure 2.  Case $\alpha\in (0,2]$. When $\alpha=2$ the graph on the interval $\lambda>(n+2)/n$ is the horizontal half line $\sigma=1$
[1]

Yohei Fujishima. Blow-up set for a superlinear heat equation and pointedness of the initial data. Discrete & Continuous Dynamical Systems - A, 2014, 34 (11) : 4617-4645. doi: 10.3934/dcds.2014.34.4617

[2]

Yohei Fujishima. On the effect of higher order derivatives of initial data on the blow-up set for a semilinear heat equation. Communications on Pure & Applied Analysis, 2018, 17 (2) : 449-475. doi: 10.3934/cpaa.2018025

[3]

Xiumei Deng, Jun Zhou. Global existence and blow-up of solutions to a semilinear heat equation with singular potential and logarithmic nonlinearity. Communications on Pure & Applied Analysis, 2020, 19 (2) : 923-939. doi: 10.3934/cpaa.2020042

[4]

Alexander Gladkov. Blow-up problem for semilinear heat equation with nonlinear nonlocal Neumann boundary condition. Communications on Pure & Applied Analysis, 2017, 16 (6) : 2053-2068. doi: 10.3934/cpaa.2017101

[5]

Zhiqing Liu, Zhong Bo Fang. Blow-up phenomena for a nonlocal quasilinear parabolic equation with time-dependent coefficients under nonlinear boundary flux. Discrete & Continuous Dynamical Systems - B, 2016, 21 (10) : 3619-3635. doi: 10.3934/dcdsb.2016113

[6]

Victor A. Galaktionov, Juan-Luis Vázquez. The problem Of blow-up in nonlinear parabolic equations. Discrete & Continuous Dynamical Systems - A, 2002, 8 (2) : 399-433. doi: 10.3934/dcds.2002.8.399

[7]

Keng Deng, Zhihua Dong. Blow-up for the heat equation with a general memory boundary condition. Communications on Pure & Applied Analysis, 2012, 11 (5) : 2147-2156. doi: 10.3934/cpaa.2012.11.2147

[8]

Van Tien Nguyen. On the blow-up results for a class of strongly perturbed semilinear heat equations. Discrete & Continuous Dynamical Systems - A, 2015, 35 (8) : 3585-3626. doi: 10.3934/dcds.2015.35.3585

[9]

Helin Guo, Yimin Zhang, Huansong Zhou. Blow-up solutions for a Kirchhoff type elliptic equation with trapping potential. Communications on Pure & Applied Analysis, 2018, 17 (5) : 1875-1897. doi: 10.3934/cpaa.2018089

[10]

Lili Du, Zheng-An Yao. Localization of blow-up points for a nonlinear nonlocal porous medium equation. Communications on Pure & Applied Analysis, 2007, 6 (1) : 183-190. doi: 10.3934/cpaa.2007.6.183

[11]

Yoshikazu Giga. Interior derivative blow-up for quasilinear parabolic equations. Discrete & Continuous Dynamical Systems - A, 1995, 1 (3) : 449-461. doi: 10.3934/dcds.1995.1.449

[12]

Jong-Shenq Guo. Blow-up behavior for a quasilinear parabolic equation with nonlinear boundary condition. Discrete & Continuous Dynamical Systems - A, 2007, 18 (1) : 71-84. doi: 10.3934/dcds.2007.18.71

[13]

Li Ma. Blow-up for semilinear parabolic equations with critical Sobolev exponent. Communications on Pure & Applied Analysis, 2013, 12 (2) : 1103-1110. doi: 10.3934/cpaa.2013.12.1103

[14]

Pavol Quittner, Philippe Souplet. Blow-up rate of solutions of parabolic poblems with nonlinear boundary conditions. Discrete & Continuous Dynamical Systems - S, 2012, 5 (3) : 671-681. doi: 10.3934/dcdss.2012.5.671

[15]

Monica Marras, Stella Vernier Piro. Bounds for blow-up time in nonlinear parabolic systems. Conference Publications, 2011, 2011 (Special) : 1025-1031. doi: 10.3934/proc.2011.2011.1025

[16]

Huiling Li, Mingxin Wang. Properties of blow-up solutions to a parabolic system with nonlinear localized terms. Discrete & Continuous Dynamical Systems - A, 2005, 13 (3) : 683-700. doi: 10.3934/dcds.2005.13.683

[17]

Julián López-Gómez, Pavol Quittner. Complete and energy blow-up in indefinite superlinear parabolic problems. Discrete & Continuous Dynamical Systems - A, 2006, 14 (1) : 169-186. doi: 10.3934/dcds.2006.14.169

[18]

Kyouhei Wakasa. Blow-up of solutions to semilinear wave equations with non-zero initial data. Conference Publications, 2015, 2015 (special) : 1105-1114. doi: 10.3934/proc.2015.1105

[19]

Frank Merle, Hatem Zaag. O.D.E. type behavior of blow-up solutions of nonlinear heat equations. Discrete & Continuous Dynamical Systems - A, 2002, 8 (2) : 435-450. doi: 10.3934/dcds.2002.8.435

[20]

Lan Qiao, Sining Zheng. Non-simultaneous blow-up for heat equations with positive-negative sources and coupled boundary flux. Communications on Pure & Applied Analysis, 2007, 6 (4) : 1113-1129. doi: 10.3934/cpaa.2007.6.1113

2018 Impact Factor: 1.143

Metrics

  • PDF downloads (18)
  • HTML views (44)
  • Cited by (0)

Other articles
by authors

[Back to Top]